Ask a doctor

Severe Immune Reaction to Botox - is There an Alternative?

I had Botox 4 years ago for the first time at 35. I had it in my Forehead and around my eyes. After one week of injections, I started having occasional heart palpitations, shortness of breath, dizziness, nausea, unexplainable strange feeling in my head ect. Over a 3 month period I went to many doctors and spent thousands of $'s in medical test. I had MRI, Colonoscopy, blood work ect. All came back negative except I had an elevated ANA. As the botox wore off, I felt better. Any answers?

Doctor Answers (3)

Severe Immune reaction to Botulinum Toxin

+1

This is a reaction for which I do not have an explanation. With this severe of a reaction, I would likely recommend that you avoid altogether. 


Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

I’ve never heard of a reaction to BOTOX like you have described

+1

I’ve never heard of a reaction to BOTOX like you have described. It is more likely that it is just a coincidence. But, of course anything is possible. If you’re concerned, you may not want to have BOTOX again or you could try to have a small amount injected in an area to see if you have that reaction again.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Unusual symptoms after botox

+1

Your symptomatology is highly unusual but your physician should report it to the company for thoroughness. It is doubtful that you are allergic to any of the components such as human albumin which is a protein. I am not aware of elevated ANA levels being present in those very rare patients who might have become immune to botox. The symptoms might have been coincidental but you might want to abstain from Botox as there is no easy way of testing although an allergist might be able to get some components of the product from the company and do skin prick tests to see if you react.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.